Conditions for Global Dynamic Stability of a Class of Resource-Bounded Model EcosystemsReportar como inadecuado

Conditions for Global Dynamic Stability of a Class of Resource-Bounded Model Ecosystems - Descarga este documento en PDF. Documentación en PDF para descargar gratis. Disponible también para leer online.

Bulletin of Mathematical Biology

, Volume 72, Issue 8, pp 1971–2003

First Online: 03 March 2010Received: 12 July 2008Accepted: 08 February 2010


This paper studies a class of dynamical systems that model multi-species ecosystems. These systems are ‘resource bounded’ in the sense that species compete to utilize an underlying limiting resource or substrate. This boundedness means that the relevant state space can be reduced to a simplex, with coordinates representing the proportions of substrate utilized by the various species. If the vector field is inward pointing on the boundary of the simplex, the state space is forward invariant under the system flow, a requirement that can be interpreted as the presence of non-zero exogenous recruitment. We consider conditions under which these model systems have a unique interior equilibrium that is globally asymptotically stable. The systems we consider generalize classical multi-species Lotka–Volterra systems, the behaviour of which is characterized by properties of the community or interaction matrix. However, the more general systems considered here are not characterized by a single matrix, but rather a family of matrices. We develop a set of ‘explicit conditions’ on the basis of a notion of ‘uniform diagonal dominance’ for such a family of matrices, that allows us to extract a set of sufficient conditions for global asymptotic stability based on properties of a single, derived matrix. Examples of these explicit conditions are discussed.

KeywordsModel ecosystems Global stability  Download to read the full article text

Autor: Robert M. Seymour - Gwenan Knight - Tak Fung


Documentos relacionados